Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

March 27, 2021Davidson County, Tennessee

NWS Nashville, TN issued this special weather statement at Mar 27, 2021, 11:37 PM CDT for Davidson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2021, 11:37 PM CDT (04:37 UTC)
Expired
Mar 28, 2021, 12:00 AM CDT
In force
23 min
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 341 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
341 m²/s²
0-3 km storm-relative helicity
458 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

472 
WWUS84 KOHX 280437
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
1137 PM CDT Sat Mar 27 2021
 
TNZ008-027-028-059-280500-
Williamson TN-Davidson TN-Wilson TN-Sumner TN-
1137 PM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...SOUTH CENTRAL
SUMNER...NORTH CENTRAL WILLIAMSON AND WEST CENTRAL WILSON COUNTIES
UNTIL MIDNIGHT CDT...

At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forest Hills, or 8 miles north of Franklin, moving northeast at 55
mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Franklin, Lebanon, Nashville, Hendersonville, Brentwood, La Vergne,
Mount Juliet, Forest Hills, Oak Hill, Belle Meade, Lakewood,
Hermitage, Rural Hill, Bellevue, Antioch, Belinda City, Old Hickory,
Berry Hill, Green Hill and Percy Priest Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3623 8641 3612 8639 3608 8649 3610 8652
      3607 8652 3607 8653 3609 8655 3606 8655
      3607 8656 3606 8656 3594 8690 3606 8697
      3632 8655
TIME...MOT...LOC 0436Z 241DEG 49KT 3604 8686 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 27, 9:28 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 27, 9:28 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
928 PM CDT Sat Mar 27 2021

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Updated suite of forecast products to mention tornado watch 64 for
Perry and Wayne Counties until 4 AM CDT Sunday. Tornado watch
59 expired for other selected counties across southern Middle
Tennessee as of 9 PM CDT. Tweaked hourly temperature, dewpoint,
and wind speed/ direction grids and blended them with associated
forecasted late evening through overnight hours.

&&

.AVIATION...
00Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...Several admendments probable through 28/24Z,
mainly up to 28/16Z when shwrs and tstms are expected to finally
move east of mid state region. Best potential for heavy rainfall
impacts MQY and CSV, lightest amounts CSV. Initial sfc E/SE winds
will veer to NW by 28/18Z. Continuance of strong surface pressure
gradient influences will allow gusts to around 20kts at times.
Mainly VFR, MVFR during rainfall events, vsbys expected. Ceilings
will fluctuate between VFR/MVFR thresholds. LLWS expected to be
pronounced enough CSV around 28/05Z to support 40kt wind shear
at top of 2 KFT Layer.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......JB Wright
AVIATION........JB Wright
Hazardous weather outlook, Mar 27, 12:29 PM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1229 PM CDT Sat Mar 27 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-281730-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1229 PM CDT Sat Mar 27 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

Severe thunderstorms will be possible across all of Middle
Tennessee this afternoon into tonight. Damaging winds, large hail,
and isolated tornadoes will all be possible. Additional rounds of
heavy rainfall expected through tonight and overnight. Additional
rainfall amounts of 1 to 4 inches, with locally higher amounts of 5
to 6 inches, expected on already saturated ground conditions.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

River impacts from rainfall today and early Sunday morning will be
possible. Some local rivers are expected to reach up to moderate
flood stage by early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

09

In the hours before

Special weather statement, Mar 27, 11:13 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
1113 PM CDT Sat Mar 27 2021

TNZ008-027>030-062-280445-
Rutherford TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Smith TN-
1113 PM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SMITH...SOUTHEASTERN
DAVIDSON...NORTHWESTERN RUTHERFORD...SOUTHEASTERN SUMNER...WILSON AND
WESTERN TROUSDALE COUNTIES UNTIL 1145 PM CDT...

At 1112 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rural Hill, or 12 miles southwest of Lebanon, moving northeast at 55
mph.

Pea size hail will be possible with this storm.

Locations impacted include...
Gallatin, Lebanon, Hartsville, Hendersonville, Smyrna, La Vergne,
Mount Juliet, Lakewood, Hermitage, Rural Hill, Antioch, Belinda City,
Berry Hill, Green Hill, Tuckers Crossroads, Bledsoe Creek State Park,
Dickerson Chapel Recreation Area, Percy Priest Lake and Gladeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3618 8601 3595 8662 3597 8662 3597 8665
      3600 8669 3615 8680 3647 8622
TIME...MOT...LOC 0412Z 241DEG 49KT 3613 8654

10
Local storm report, Mar 27, 11:30 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1130 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      NASHVILLE               36.17N  86.78W
03/27/2021                   DAVIDSON           TN   LAW ENFORCEMENT

            1ST FLOOR OF HOTEL FLOODED AT 95 WALLACE ROAD NEAR I-24
            AT HARDING PLACE

&&

EVENT NUMBER OHX2100368

SHAMBURGER
Local storm report, Mar 27, 11:31 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 PM     FLASH FLOOD      BRENTWOOD               36.00N  86.79W
03/27/2021                   WILLIAMSON         TN   EMERGENCY MNGR

            WATER RESCUES BEING CONDUCTED ON GRANNY WHITE PIKE IN
            NORTH BRENTWOOD

&&

EVENT NUMBER OHX2100369

SHAMBURGER
Local storm report, Mar 27, 11:35 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1135 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     FLASH FLOOD      NASHVILLE               36.17N  86.78W
03/27/2021                   DAVIDSON           TN   FIRE DEPT/RESCUE

            NUMEROUS WATER RESCUES BEING CONDUCTED IN SOUTH
            NASHVILLE IN OAK HILL AREA AND EDMONDSON PIKE AREA

&&

EVENT NUMBER OHX2100370

SHAMBURGER
Local storm report, Mar 27, 11:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1137 PM CDT SAT MAR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 PM     FLASH FLOOD      FRANKLIN                35.93N  86.84W
03/27/2021                   WILLIAMSON         TN   EMERGENCY MNGR

            NUMEROUS WATER RESCUES UNDERWAY IN WILLIAMSON COUNTY

&&

EVENT NUMBER OHX2100371

SHAMBURGER
Special weather statement, Mar 27, 11:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1137 PM CDT Sat Mar 27 2021

TNZ008-027-028-059-280500-
Williamson TN-Davidson TN-Wilson TN-Sumner TN-
1137 PM CDT Sat Mar 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...SOUTH CENTRAL
SUMNER...NORTH CENTRAL WILLIAMSON AND WEST CENTRAL WILSON COUNTIES
UNTIL MIDNIGHT CDT...

At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forest Hills, or 8 miles north of Franklin, moving northeast at 55
mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Franklin, Lebanon, Nashville, Hendersonville, Brentwood, La Vergne,
Mount Juliet, Forest Hills, Oak Hill, Belle Meade, Lakewood,
Hermitage, Rural Hill, Bellevue, Antioch, Belinda City, Old Hickory,
Berry Hill, Green Hill and Percy Priest Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3623 8641 3612 8639 3608 8649 3610 8652
      3607 8652 3607 8653 3609 8655 3606 8655
      3607 8656 3606 8656 3594 8690 3606 8697
      3632 8655
TIME...MOT...LOC 0436Z 241DEG 49KT 3604 8686

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:05 PM CDTSpecial Weather StatementOHXMaury40 min
Mar 27, 7:13 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury32 min
Mar 27, 7:32 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren43 min
Mar 27, 7:35 PM CDTFlash Flood WarningOHXBedford, Cannon, Rutherford, Williamson3 hr
Mar 27, 7:35 PM CDTSpecial Weather StatementOHXDeKalb40 min
Mar 27, 7:39 PM CDTSpecial Weather StatementOHXDavidson36 min
Mar 27, 8:04 PM CDTSpecial Weather StatementOHXDavidson26 min
Mar 27, 8:08 PM CDTSpecial Weather StatementOHXHickman37 min
Mar 27, 8:14 PM CDTSpecial Weather StatementOHXVan Buren, Warren, White31 min
Mar 27, 8:46 PM CDTSpecial Weather StatementOHXCumberland, White44 min
Mar 27, 8:49 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry41 min
Mar 27, 9:00 PM CDTSpecial Weather StatementOHXRutherford45 min
Mar 27, 9:02 PM CDTFlash Flood WarningOHXDickson, Hickman, Humphreys, Lewis, Maury, Perry14 hr
Mar 27, 9:13 PM CDTSpecial Weather StatementOHXDavidson47 min
Mar 27, 9:22 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Williamson14 hr
Mar 27, 9:27 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Maury33 min
Mar 27, 9:35 PM CDTFlash Flood WarningOHXMarshall, Maury, Rutherford, Williamson13 hr
Mar 27, 9:45 PM CDTSpecial Weather StatementOHXCumberland45 min
Mar 27, 9:49 PM CDTRiver Flood WarningOHXHickman6 days
Mar 27, 9:55 PM CDTSevere Thunderstorm WarningOHXCumberland, White20 min
Mar 27, 9:59 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson31 min
Mar 27, 10:05 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Robertson11 hr
Mar 27, 10:09 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Wilson11 hr
Mar 27, 10:17 PM CDTFlash Flood WarningOHXCannon, DeKalb, Putnam, Smith, Van Buren, Warren and 1 more12 hr
Mar 27, 10:20 PM CDTFlash Flood WarningOHXDickson, Houston, Humphreys11 hr
Mar 27, 10:29 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson31 min
Mar 27, 10:37 PM CDTFlash Flood WarningOHXBedford, Cannon, Coffee, Rutherford, Warren, Williamson and 1 more11 hr
Mar 27, 10:45 PM CDTRiver Flood WarningOHXPerry65 hr
Mar 27, 10:52 PM CDTRiver Flood AdvisoryOHXDavidson13 days
Mar 27, 11:02 PM CDTSpecial Weather StatementOHXDickson, Hickman, Humphreys, Perry43 min
Mar 27, 11:08 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Putnam, Smith, Sumner and 2 more11 hr
Mar 27, 11:13 PM CDTSpecial Weather StatementOHXWilson32 min
Mar 27, 11:37 PM CDTRiver Flood AdvisoryOHXHumphreys3 days
Mar 27, 11:37 PM CDTRiver Flood AdvisoryOHXMaury3 hr
Mar 27, 11:40 PM CDTSpecial Weather StatementOHXSmith, Wilson35 min
Mar 27, 11:44 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson31 min
Mar 27, 11:57 PM CDTFlash Flood WarningOHXClay, Fentress, Overton, Pickett, Putnam11 hr
Mar 28, 12:04 AM CDTFlash Flood WarningOHXDavidson, Robertson, Sumner, Trousdale, Wilson6 hr
Mar 28, 12:13 AM CDTRiver Flood WarningOHXDavidson11 hr
Mar 28, 12:13 AM CDTRiver Flood WarningOHXDavidson6 hr
Mar 28, 12:13 AM CDTRiver Flood WarningOHXDavidson15 hr
Mar 28, 12:13 AM CDTRiver Flood WarningOHXDavidson15 hr
Mar 28, 12:15 AM CDTSpecial Weather StatementOHXWilson30 min
Mar 28, 12:17 AM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Perry, Wayne43 min
Mar 28, 12:41 AM CDTFlash Flood Warning EmergencyCatastrophic damage threatOHXDavidson, Williamson, Wilson4 hr
Mar 28, 12:54 AM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more36 min
Mar 28, 1:02 AM CDTRiver Flood WarningOHXHickman18 hr
Mar 28, 1:13 AM CDTSpecial Weather StatementOHXSmith32 min
Mar 28, 1:25 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Giles, Lawrence, Marshall and 3 more35 min
Mar 28, 1:34 AM CDTSpecial Weather StatementOHXFentress, Overton, Putnam41 min
Mar 28, 1:44 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson31 min
Mar 28, 1:54 AM CDTSevere Thunderstorm WarningOHXBedford, Giles, Lawrence, Marshall36 min
Mar 28, 2:07 AM CDTRiver Flood WarningOHXMaury69 hr
Mar 28, 2:09 AM CDTSpecial Weather StatementOHXDeKalb, Putnam51 min
Mar 28, 2:36 AM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Marshall, Wayne6 hr
Mar 28, 2:57 AM CDTSpecial Weather StatementOHXCoffee, Grundy, Van Buren, Warren63 min
Mar 28, 2:58 AM CDTSpecial Weather StatementOHXCumberland, Fentress, White77 min
Mar 28, 3:25 AM CDTRiver Flood WarningOHXDavidson61 hr
Mar 28, 3:25 AM CDTRiver Flood WarningOHXDavidson18 hr
Mar 28, 3:25 AM CDTRiver Flood WarningOHXDavidson61 hr
Mar 28, 3:25 AM CDTRiver Flood WarningOHXDavidson61 hr
Mar 28, 3:25 AM CDTRiver Flood WarningOHXDavidson61 hr
Mar 28, 3:30 AM CDTRiver Flood WarningOHXDavidson63 hr
Mar 28, 3:30 AM CDTRiver Flood WarningOHXDavidson63 hr
Mar 28, 3:54 AM CDTRiver Flood WarningOHXHumphreys6 days
Mar 28, 5:44 AM CDTRiver Flood AdvisoryOHXMarshall38 hr
Mar 28, 5:44 AM CDTRiver Flood AdvisoryOHXBedford, Marshall26 hr
Mar 28, 5:44 AM CDTRiver Flood AdvisoryOHXPerry, Wayne30 hr
Mar 28, 5:44 AM CDTRiver Flood AdvisoryOHXGiles43 hr
Mar 28, 5:44 AM CDTRiver Flood AdvisoryOHXLawrence23 hr
Mar 28, 5:52 AM CDTAreal Flood AdvisoryOHXDavidson, Robertson, Sumner, Trousdale, Wilson3 hr
Mar 28, 6:03 AM CDTRiver Flood AdvisoryOHXCheatham72 hr
Mar 28, 7:28 AM CDTRiver Flood WarningOHXWilliamson28 hr
Mar 28, 8:56 AM CDTRiver Flood WarningOHXHickman3 days
Mar 28, 10:39 AM CDTAreal Flood AdvisoryOHXCannon, Clay, Cumberland, DeKalb, Fentress, Jackson and 6 more3 hr
Mar 28, 11:54 AM CDTRiver Flood WarningOHXSumner, Trousdale, Wilson43 hr
Mar 28, 12:30 PM CDTRiver Flood AdvisoryOHXSmith23 hr
Mar 28, 12:35 PM CDTRiver Flood AdvisoryOHXBedford12 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.